MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Codes Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the hospital and is not available for evaluation.The device history records were reviewed for the manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.According to the treating physician, the device did not malfunction; the problem was that the clot burden was too large and chronic to be removed from the original access site.The device labeling includes the following caution statements and instruction: contraindication - not intended for the removal of fibrous, adherent, or calcified material (e.G., chronic clot, atherosclerotic plaque).Warning - avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract and collapse the collection bag and coring element into the clottriever outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6)-year-old female patient presented to the hospital with bilateral thrombus from the renal veins to the common femoral veins.On (b)(6) 2020, the inari medical clottriever (ct) system, comprised of the ct catheter and ct sheath, as well as the triever20 (t20), were used to attempt to treat the patient's deep vein thrombosis.The physician began the case by using the t20 to aspirate in the right external iliac vein, but little clot was retrieved.Suspecting that the clot was more chronic than expected, the physician decided to remove the t20 and switch to the ct system and placed the sheath and catheter in the left common iliac vein.As the coring element of the device was retracted, fluoroscopy revealed that a large clot had been captured in the ct catheter's collection bag.After unsuccessful attempts to remove the sheath and catheter in tandem, only the sheath was able to be removed.A venous cutdown was performed in order to remove the catheter safely from the vessel.The case was then completed without further incident.The pathology report subsequently confirmed that the clot was chronic.The patient recovered from the procedure without issue and was discharged from the hospital in stable condition on (b)(6) 2020.

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine, ca
MDR Report Key10428033
Report Number3011525976-2020-00016
Device Sequence Number11450799
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model Number40-102
Device Lot Number19110006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI CLOTTRIEVER SHEATH; INARI TRIEVER20 CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight71